Heavy Rain, Rockcastle
- When
- June 11, 1:50 PM EST to 2:20 PM EST
- Where
- Rockcastle County, Brodhead
- Reported by
- Trained Spotter
- Coordinates
- 37.400, -84.420
One inch of rain fell in Brodhead in over a 30 minute period.
Isolated strong thunderstorms produce heavy rainfall and subsevere hail across portions of Pike, Rockcastle, and Leslie counties during the afternoon and evening hours of June 11th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JKL wrote it up.
Isolated strong thunderstorms produce heavy rainfall and subsevere hail across portions of Pike, Rockcastle, and Leslie counties during the afternoon and evening hours of June 11th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before the first event at Jun 11, 1:47 PM EST, 3 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 247 PM EDT FRI JUN 11 2010 .SHORT TERM.../TONIGHT THROUGH SUNDAY NIGHT/...UPDATED CONVECTIVE TEMPS HAVE BEEN REACHED THIS AFTERNOON WITH ISOLATED TO SCATTERED SHRA/TSRA POPPING UP. CELLS STILL FINDING A WAY TO FORM IN OUR NRN COUNTIES WITH THE VERY MOIST AIRMASS IN PLACE. MODELS IN GOOD AGREEMENT WITH THE CURRENT CONVECTION ENTERING OUR SWRN COUNTIES BASED ON FORCING COUPLED WITH THE UPPER LOW DRIVING NE FROM THE OZARK PLATEAU. THIS SYSTEM WILL WANE AS THE DAY PROGRESSES INTO NIGHT AS FORCING IS AUGMENTED BY DIURNAL HEATING. AS THE SYSTEM MOVES INTO NRN KY IT SHOULD INCREASE IN SPEED TO THE EAST. EXPECT THE STRENGTH OF THIS SYSTEM TO CROSS OUR NRN COUNTIES LATE TONIGHT INTO EARLY SAT. AND HAVE GONE WITH HIGH LIKELY POPS GENERALLY NORTH OF I 64 AND TAPERED TO LOW LIKELY ALONG THE TN BORDER FOR SAT. BULK OF PCPN SHOULD EXIT THE AREA EARLY SAT NIGHT BUT WILL HOLD ONTO LIKELY POPS IN OUR ERN COUNTIES FOR A FEW HR LATE SAT EVENING. THEN THE RIDGE REMAINING WILL DIRECT ADDITIONAL RIPPLES ACROSS THE AREA AND WILL TRY TO TIME ADDITIONAL PCPN USING COMBINATION OF MODEL DATA AMPLIFIED BY DIURNAL HEATING. WE STAY IN THE WARM AND MUGGY AIR SO TEMPS WILL REMAIN WELL INTO THE 80S WITH LOWS IN THE UPPER 60S TO LOWER 70S. WILL USE CLOUD COVER TO TEMPER THE HIGHS AND MODERATE THE COOLING OF THE LOWS. .LONG TERM.../MONDAY THROUGH FRIDAY/ THE GFS AND EC CONTINUE TO FLIP FLOP ON THE POSITIONING OF THE STATIONARY BOUNDARY AND ANY DISTURBANCES THAT MOVE ALONG THE BOUNDARY. THE TIMING OF THE DISTURBANCE THAT PUSHES A FRONT THROUGH THE AREA HAS BEEN NOW PUSHED BACK TO THURSDAY EVENING. DECIDED NOT TO MAKE TOO MANY CHANGES TO THE EXTENDED FORECAST. DUE TO THE UPPER LEVEL HIGH BEING ANCHORED OVER THE SOUTHEAST AND A MOIST SOUTH AND SOUTHWEST FLOW OVER THE AREA...THERE WOULD BE A CHANCE OF RAINFALL THROUGH MOST OF THE EXTENDED UNTIL A STRONGER WAVE PUSHES ACROSS ON THE NORTHERN STREAM. UNTIL THEN THE PATTERN REMAINS ZONAL WITH THE MAIN DRIVERS OF WEATHER BEING THE SURFACE QUASI-STATIONARY BOUNDARY...ANY SMALL WAVE THAT RIDES OVER THE HIGH FROM THE GULF...AND DIURNAL EFFECTS...SO HAVE FORECAST AREA IN AT LEAST SLIGHT CHANCES UNTIL THURSDAY WHEN THE MODELS TRY TO PUSH A FRONT THROUGH THE AREA. WILL HAVE TO WAIT TO SEE IF MODELS CONVERGE ON A SOLUTION. && .AVIATION.../18Z TO 18Z/ ISOLATED TO SCATTERED SHRA/TSRA PROBABLE THROUGH 23Z. THE BEST CHANCE OF EXPERIENCING TSRA WILL BE AT LOZ AND SME... BUT CANNOT RULE ONE OUT ANYWHERE ELSE IN EAST KY... INCLUDING JKL. ALTHOUGH WE HAVE KEPT ALL THE TAFS VFR... WHERE SHRA/TSRA DO OCCUR... MVFR OR IFR MAY BE EXPERIENCED. SOME MVFR VALLEY FOG IS EXPECTED AGAIN TONIGHT... THOUGH CLOUDS IN ADVANCE OF AN UPPER LEVEL SYSTEM SHOULD TEND TO HOLD THIS IN CHECK. && .JKL WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...DUSTY LONG TERM...SHALLENBERGER AVIATION...DUSTY
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 1111 AM EDT FRI JUN 11 2010 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-121815- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 1111 AM EDT FRI JUN 11 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT. SOME OF THE THUNDERSTORMS TODAY AND THIS EVENING MAY BE SLOW MOVING AND COULD PRODUCE LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS WILL BE POSSIBLE FROM SATURDAY THROUGH THURSDAY... MAINLY DURING THE AFTERNOON AND EVENING HOURS. SOME THUNDERSTORMS ON SATURDAY COULD BECOME SEVERE AND PRODUCE DAMAGING WINDS. IN ADDITION...THUNDERSTORMS COULD TRACK REPEATEDLY OVER THE SAME LOCATIONS LEADING TO LOCALLY HEAVY RAIN AND POSSIBLY LOCALIZED FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. JP/DUSTY
The national radar mosaic for the moment the first event began.
2 heavy rain. Local standard time, as filed.
One inch of rain fell in Brodhead in over a 30 minute period.
An NWS employee reported heavy rainfall with approximately 2 inches of water on the roadways 6 miles north of Elkhorn City.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2010Every state in 2010This day in weather historyWarnings in Kentucky, June 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 228641, 228642.